MAUDE Adverse Event Report: PHILIPS MEDICAL SYSTEMS PATIENT INFORMATION CENTER IX

PHILIPS MEDICAL SYSTEMS PATIENT INFORMATION CENTER IX
Model Number 866389
Medical Device Problem Code No Audible Alarm (1019)
Health Effect - Clinical Code Tachycardia (2095)
Date of Event 05/28/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported the monitor generated a visual red alarm for the patient's tachycardia but no audible alarm was generated.A technician went onsite to perform testing on the device, revealing the system functioned per specification with no malfunction.The clinical audit logs were also reviewed, revealing a red vent fib/tachy alarm was generated at the monitor and the central station at 1256.A short time later at 1302, the alarm was acknowledged at the central station.Information indicates there was a delay in resuscitation; however, the information also indicates the resuscitation was not related to monitoring.It was noted during the resuscitation there were no alarms from the monitor and the ventricular tachycardia was not recognized as a 3-star alarm.The outcome for the patient remains unknown at the time of this review.Based on the information received, there was a failure to alarm which led to a delay in resuscitation, which can be considered life-threatening and is thus, a serious injury.
 
Additional Manufacturer Narrative
Philips is in the process of obtaining additional information concerning this event and the complaint is still under investigation.A final report will be submitted once the investigation is complete.E1 (b)(6).
 
Additional Manufacturer Narrative
Philips received a complaint on the pic ix (patient information center ix) indicating that " system did not react acoustically, patient had tachycardia".The device was in clinical use.Based on the gfe response, the reported v-tach is assessed as a serious injury, however there was no reported delay in care or resuscitation, and the device is unrelated to the reported event.The event took place on may 28, 2024 at about 13:02 on ward o11.Bed o1134b, monitor mon24.The patient had a red tachycardia alarm, but it did not sound the alarm.The philips technician visited on site and subjected the system to a technical inspection.The result of the safety and measurement control of the monitor: the system complies with the manufacturer's specifications in the tests carried out and is ready for clinical use.Analysis of the technical log entries did not reveal any malfunction of the system.The analysis of the audit protocol yielded the following result.On 28.05 at 13:02:18 a red alarm was generated by the control panel and terminated at 13:02:40 (error logs).At 13:02:14 a red vent fib/tachy alarm was generated on the monitor and at the control panel (audit log1).A short time later the alarm was acknowledged at the control panel (audit log2) in audit log 3 all events of bed o1134b between 12:56 and 13:02 are listed.A red alarm (artm) is noticed, which was generated at 12:56 p.M., and this red alarm was also acknowledged by the control center at 1:02 p.M.The pse (product support engineer) evaluated the audit logs yielded the following result: at 13:02:14, the monitor generated a red alarm for vent fib/tach.It is logged in the audit log and the customer provide the alarm strip.Art no pulse alarm generated and ended as well following the vent fib/tach alarm.Alarms was acknowledged at the 13:02:37 at the pic ix.28.05.2024 13:02:18 kliniken maria hilf gmbh o1134b sector: vent fib/tachy generated at 13:02:14.Pic ix: ixo1100 red alarm 28.05.2024 13:02:18 kliniken maria hilf gmbh o1134b vent fib/tachy generated at 13:02:14.My24 red alarm the audit log matches the alarm strips provided.The vent fib/tach alarm for this bed was acknowledged at the pic ix.A good faith effort (gfe) conducted confirmed that "the alarm was noticed by the staff immediately and there was no delay in responding to the alarm.The nurse was in the room with the patient at the time of the event and there was no reported delay in care, the outcome of the patient remains unknown.The speakers were tested and found to be working at the central station and the volume was set at 6.It has also been clarified that the customer has not alleged that the device caused or contributed to the event." the reported problem was not confirmed.The engineer provided their analysis findings.The device worked as designed and configured.There was no reported delay in care or resuscitation, and the device is unrelated to the reported event.The investigation concludes that no further action is required at this time.

Brand Name
PATIENT INFORMATION CENTER IX
Common Device Name
PATIENT INFORMATION CENTER IX
Manufacturer (Section D)
PHILIPS MEDICAL SYSTEMS
3000 minuteman rd
andover MA 01810
Manufacturer (Section G)
PHILIPS MEDICAL SYSTEMS
3000 minuteman rd
andover MA 01810
Manufacturer Contact
deborah currlin
3000 minuteman rd
andover, MA 01810
6172455900
MDR Report Key19477282
Report Number1218950-2024-00421
Device Sequence Number19816159
Product Code MHX
UDI-Device Identifier00884838104594
UDI-Public00884838104594
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K211900
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 06/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number866389
Device Catalogue Number866389
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer06/14/2024
Initial Report FDA Received Date06/06/2024
Supplement Report FDA Received Date06/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/06/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Patient SexUnknown
Patient Weight82 KG